Symptoms of too much thyroxine

Hi I am hypothyroid I am on 125 mg thyroxine and 10 mg t3 , for a while now I think I might be on too high a dose of thyroxine . My anxiety has been a lot worse I have lost over a stone in weight without trying , I'm now a stone underweight I sweat a lot , I'm 7 years post menopausal , don't know if it's due to that . The thing is I am still constipated and have a low body temperature and a slow pulse usually about 60 beats per minute . I am wondering can you be over medicated and still have symptoms of hypothyroid .

My blood test results are t4 17 range 9 - 22 and t3 is 0.01. My doctor says my results are normal . I would be truly grateful for any advice about this... Thanks. Sandra

11 Replies

  • Hi Soiunds like you need a lot of T3, if Free T3 very low. The normal T3 not reliable., you need a Free T3 test. Symptoms of overdose can be the same as under dose, mine always are.


  • What make of Levo are taking? If it's Mercury Pharma that may be the problem as that's the symptoms I had......feeling anxious, cold sweats, palps....but also constipated although blood test showed in the 'normal' range. Lots of us have had problems with MP. If you are on MP ask your GP for a different brand and see how you get on.

    Good luck.

  • Hi thanks for replying , what is mercury pharma. ? My thyroxine is actavis , I don't know if that is mp

  • Sandra, there are 3 versions of generic Levothyroxine prescribed in the UK and they are manufactured by Mercury Pharma, Actavis and Wockhardt. You can ask your pharmacist to provide Mercury Pharma when you refill your script and see whether your symptoms improve. Wockhardt only produce 25mcg tablets as far as I'm aware.

  • Hi thanks for your reply I am taking actavis , I used to be on a brand called aps and I did better on that one but they changed the brand a few years ago , don't know why so I wonder if that's why I feel so unwell now

  • Sandra, Your TSH 0.01 is suppressed which may mean, in light of your symptoms of weight loss and anxiety, you are a little over replaced. You could try reducing your dose to 100mcg or 100mcg/125mcg on alternate days. It will take 8/10 days to feel any benefit of the reduced dose.

    I would hold off switching brands if you intend to try the reduced dose.

    You can order private FT3 tests from Blue Horizon and Genova if you wish to know your FT3 status.

    Ask your GP to test ferritin, vitamin D, B12 and folate as hypothyroid patients are often deficient/low and these deficiencies can cause musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms. Post your results with the lab ref ranges (the figures in brackets after your results) in a new question and members will advise whether supplementation is required.

  • Thanks for your reply , I will reduce my thyroxine to 100 and see what happens

    My b12 is 392 range (180-2000) doc says it was normal , I think I will try b12 sublingual supplements anyway . Thanks again .

  • Sandra, 392 is low in that range. Get methylcobalamin B12 which is available as sublingual lozenges, spray and patches.

  • If you're on Actavis then it's prob not the make of levo. Mercury Pharma (MP) is a brand that has caused problems for some people. As far as I know Actavis is daughter takes it!

    Good luck.

  • I certainly feel under-dosed on Actavis for some reason. I don't think any make, any place, is without some people who find issues with it.

  • Thanks clutter will try that . How long will it take to work

You may also like...